Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Stable rank of subalgebras of the disc algebra


Author: Rudolf Rupp
Journal: Proc. Amer. Math. Soc. 108 (1990), 137-142
MSC: Primary 46J15; Secondary 19B10, 30H05
DOI: https://doi.org/10.1090/S0002-9939-1990-0994789-4
MathSciNet review: 994789
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We calculate the stable rank of subalgebras (in the algebraic sense) of the disc algebra. We extend the results to subalgebras of $ A(\bar G)$, where $ G$ is a bounded domain whose boundary consists of finitely many closed nonintersecting Jordan curves.


References [Enhancements On Off] (What's this?)

  • [1] H. Bass, $ K$-theory and stable algebra, Inst. Hautes Etudes Sci. Publ. Math. 22 (1964), 5-60. MR 0174604 (30:4805)
  • [2] G. Corach and F. D. Suárez, Extension problems and stable rank in commutative Banach algebras, Topology Appl. 21 (1985), 1-8. MR 808718 (87a:46086)
  • [3] -, Stable rank in holomorphic function algebras, Illinois J. Math. 29 (1985), 627-639. MR 806470 (87b:46056)
  • [4] -, On the stable rank of uniform algebras and $ {H^\infty }$, Proc. Amer. Math. Soc. 98 (1986), 607-610. MR 861760 (87m:46103)
  • [5] P. L. Duren, Theory of $ {H^p}$-spaces, Academic Press, New York and London, 1970. MR 0268655 (42:3552)
  • [6] G. M. Golusin, Geometrische Funktionentheorie, VEB Deutscher Verlag der Wissenschaften, Berlin, 1957. MR 0089896 (19:735e)
  • [7] W. Hurewicz and H. W. Wallman, Dimension theory, Princeton Univ. Press, 1941. MR 0006493 (3:312b)
  • [8] P. W. Jones, D. Marshall and T. Wolff, Stable rank of the disc algebra, Proc. Amer. Math. Soc. 96 (1986), 603-604. MR 826488 (87d:46057)
  • [9] R. Rupp, Über den Bass-Stable-Rank komplexer Funktionen-Algebren, Dissertation, Karlsruhe, 1988.
  • [10] -, Stable rank of holomorphic function algebras (preprint).
  • [11] W. P. Novinger, Holomorphic functions with infinitely differentiable boundary values, Illinois J. Math. 15 (1971), 80-90. MR 0269861 (42:4754)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J15, 19B10, 30H05

Retrieve articles in all journals with MSC: 46J15, 19B10, 30H05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-0994789-4
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society